Do you suffer aching gums and mouth ulcers on mtx

Sign up to HealthUnlocked!

Sign up with your E-mail

You may also like...


You need to sign up or log in to reply

8 Replies

  • Gargling with Cordsyl mouthwash helps. It is a side effect but should lessen with time.

  • I needed to get my folic acid adjusted to sort it - and it did
  • Hello Debbie
    Yes i too suffer with mouth ulcers and aching gums. They have inc my folic acid to daily apart from mtx day, this has helped a bit but still suffer. Thanks for the tip of Cordsyl Tina, I might give that a go.
    good luck. Jo.
  • folic acid is the key but you will still get them from time to time and you can only see them out or take direct remedy for it from the chemist
  • I agree with the above comments however, I'd also advise a visit to the dentist just to have your gums checked.

    Ulcers may be a side effect of some meds but other things can cause aching gums. I take Leflunomide and have terrible problems with my gums, been getting treatment for the last 2 yr and repeated antibiotics for gum infections caused by a bad root filling many yrs ago.

    So it could be a side effect of medication but something else might be causing your gum ache get it checked properly.

    Beth xx
  • difflam mouth wash or anbesol liquid or gel good for mouth ulcers/ gums x
  • Yes! Not so often as used to be. My Rheui gave me Rx for Folic Acid. Seems to make a big difference, as Methotrexate also reduces your red blood cells. Loret
  • I have had bad problems with sore gums and mouth sores. I take folic acid daily and was told to double up on them when sores start up. I also use a special mouthwash too. I take leflunomide and plaquenil. Prednisone and methotrexate. Since starting these drugs my teeth have become very bad and one even broke.I have also had three abcesses in 6 mo. Thinking about just having the few remaining teeth pulled and get dentures.


You need to sign up or log in to reply